Title

Uniform Spherical Coordinate Quantization of Spherically Symmetric Sources

Document Type

Article

Date of Original Version

1-1-1985

Abstract

For signal quantization with the minimum mean square error criterion, optimum spherical coordinate quantizers have been shown to outperform optimum rectangular coordinate quantizers for many spherically symmetric sources. In this paper, spherical coordinate quantizers are designed and analyzed under the added constraint that each scalar quantizer is a uniform (equal step-size) quantizer. It is shown that for small block length, uniform spherical coordinate quantizers outperform the uniform rectangular coordinate quantizer as well as the uniform quantizer consisting of a tesselation of the minimum inertia, space filling polytope. © 1985 IEEE.

Publication Title

IEEE Transactions on Communications

Volume

33

Issue

6

Share

COinS